In the last 7 years, we have studied 123 patients with allergic reactions to topical arylpropionic anti-inflammatory drugs. We have investigated the rate of sensitization and the irritant potential of one of them, ketoprofen, and its cross-reactivity with such other derivatives as ibuproxam, ibuprofen, naproxen, fenoprofen, flurbiprofen, and thiaprofenic acid. Sensitization was single in most cases, and ketoprofen was the drug most often involved. The combination most frequently found was ketoprofen plus ibuproxam. The most frequent cross-reactions were to fragrance mix, especially cinnamic aldehyde and balsam of Peru, both contact and photocontact sensitizers. Because there is a ketonic group in the molecule of ketoprofen and cinnamic aldehyde and after conversion of thiaprofenic acid, this could be the trigger for this particular allergy and cross-reactivity.
|Titolo:||Cross-reactions in patch testing and photopatch testing with ketoprofen, thiaprophenic acid, and cinnamic aldehyde|
PIGATTO, PAOLO DANIELE MARIA (Primo)
|Parole Chiave:||Flavoring Agents; Ketoprofen; Skin; Acrolein; Drug Eruptions; Humans; Dermatitis, Photoallergic; Dermatitis, Allergic Contact; Propionic Acids; Patch Tests; Anti-Inflammatory Agents, Non-Steroidal; Cross Reactions|
|Settore Scientifico Disciplinare:||Settore MED/35 - Malattie Cutanee e Veneree|
|Data di pubblicazione:||dic-1996|
|Digital Object Identifier (DOI):||10.1016/S1046-199X(96)90053-6|
|Appare nelle tipologie:||01 - Articolo su periodico|